Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 131, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 13, 2016, 4:51 PM CDT for Pearl River County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2016, 4:51 PM CDT (21:51 UTC)
- Expired
- Jul 13, 2016, 5:15 PM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2959 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
943
WUUS54 KLIX 132151
SVRLIX
MSC109-132215-
/O.NEW.KLIX.SV.W.0131.160713T2151Z-160713T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
451 PM CDT WED JUL 13 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 515 PM CDT
* AT 451 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MCNEIL...OR
9 MILES NORTH OF PICAYUNE...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PICAYUNE AND MCNEIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3060 8979 3073 8979 3080 8958 3053 8957
TIME...MOT...LOC 2151Z 267DEG 3KT 3067 8973
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:07 PM CDT, 44 minutes earlier.
Area forecast discussion, Jul 13, 4:07 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
407 PM CDT WED JUL 13 2016
.SHORT TERM...It has been a little more active day today with
convection beginning earlier this morning. There appeared to be a
little more instability to work with and that has been evident
with quite a few strong storms and at least one severe
thunderstorm warning. Outflow boundaries should continue to lead
to further development through the remainder of the afternoon and
early evening. Shortly after sunrise convection should die down
with another warm muggy July night in store.
Not much has changed in the thinking. Still a weak H5 low
expected to slowly drift west across the area tomorrow and Friday
and convection will be much like it was today if not slightly
better coverage. As mentioned in previous discussion the low
aloft will provide better support. The highest rain chances will
be across the southern half of the CWA especially near the
southshore where the seabreeze and lakebreeze boundaries collide.
As for strong/severe, not anticipating much in the way of that.
Convection could develop a little earlier in the day and with that
hopefully we don't get as unstable as today. /CAB/
.LONG TERM...medium range models continue to suggest the middle
portions of the country baking next week while we could be right
on the edge of decent rain chances. Desert SW ridge builds to the
east over towards the southern Plains and Mid-Mississippi Valley
late this weekend and our low will push west under the ridge into
Mexico and this could lead to less convection this weekend.
However, still expecting scattered convection, probably closer to
the coast.
Next week as the ridge continues to build over the central Plains
and Mid-Mississippi Valley we will move under the southern
periphery of the ridge. As we have been mentioning the relative
lower suppression and possibility of an easterly wave could
lead to a decent chance of rain after Monday. /CAB/
&&
.AVIATION...The continued pattern of scattered afternoon
thunderstorms randomly developing will continue through around
00z this evening. Have VCTS wording in place at all of the
terminals to reflect this risk. If a storm looks to threaten a
terminal directly, amendments will be made to reflect the expected
conditions. Outside of the convective threat, VFR conditions will
persist through the remainder of the forecast period. However,
there could be some MVFR visibility restrictions due to fog
formation at KHUM from around 10z through 13z. Confidence is lower
than normal that the fog will form, so only have a tempo group in
place at this time. /32/
&&
.MARINE...Second verse, same as the first biggest issue for the
coastal waters continues to be convection. High pressure centered
to the east will continue to lead to a light to moderate onshore
flow out of the south- southeast. Seas will generally remain
around 1-3 ft. As for convection daily showers and thunderstorms
are expected and as always with any thunderstorm locally higher
winds and seas will be a concern along with waterspouts. /CAB/
&&
.DECISION SUPPORT...
DSS code: Green.
Deployed: None.
Activation: None.
Activities: None.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 93 74 93 / 10 40 20 50
BTR 76 93 76 94 / 10 40 20 60
ASD 78 91 78 92 / 20 40 20 50
MSY 79 91 78 90 / 20 50 20 60
GPT 80 90 79 89 / 20 40 20 50
PQL 77 91 78 90 / 20 40 20 50
&&
.LIX Watches/Warnings/Advisories...
LA...None.
GM...None.
MS...None.
GM...None.
&&
CABHazardous weather outlook, Jul 13, 11:48 AM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1148 AM CDT WED JUL 13 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-140500- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1148 AM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS EVENING. A FEW OF THESE THUNDERSTORMS COULD TURN STRONG AND PRODUCE GUSTY WINDS OF UP TO 35 MPH...FREQUENT LIGHTNING STRIKES...AND HEAVY DOWNPOURS. WATERSPOUTS MAY DEVELOP OVER THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...PRIMARILY DURING THE AFTERNOON AND EARLY EVENING HOURS. A FEW OF THESE STORMS COULD BE STRONG AND PRODUCE GUSTY WINDS...FREQUENT LIGHTNING... AND HEAVY DOWNPOURS OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 32
In the hours before
Special weather statement, Jul 13, 4:14 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 414 PM CDT WED JUL 13 2016 LAZ039-MSZ077-132145- WASHINGTON-PEARL RIVER- 414 PM CDT WED JUL 13 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WASHINGTON PARISH IN SOUTHEASTERN LOUISIANA AND NORTHWESTERN PEARL RIVER COUNTIES... AT 413 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR VARNADO TO 6 MILES NORTHEAST OF CROSSROADS. THE STORMS ARE NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... POPLARVILLE...VARNADO AND ANGIE. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3098 8987 3085 8951 3077 8971 3090 9005 TIME...MOT...LOC 2113Z 255DEG 3KT 3090 8989 3085 8971
Special weather statement, Jul 13, 4:16 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 416 PM CDT WED JUL 13 2016 LAZ036-048-132145- EAST FELICIANA-EAST BATON ROUGE- 416 PM CDT WED JUL 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL EAST BATON ROUGE AND SOUTH CENTRAL EAST FELICIANA PARISHES... AT 416 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SLAUGHTER...OR NEAR ZACHARY. THE STORM IS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ZACHARY AND SLAUGHTER. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3062 9115 3071 9116 3076 9101 3062 9098 TIME...MOT...LOC 2116Z 255DEG 2KT 3069 9110
Special weather statement, Jul 13, 4:17 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
417 PM CDT WED JUL 13 2016
MSZ068-132145-
WILKINSON-
417 PM CDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WILKINSON COUNTY...
AT 417 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF FORT ADAMS...OR 24 MILES SOUTHEAST OF MONTEREY...MOVING EAST AT
25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WOODVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3129 9112 3102 9113 3108 9154 3123 9153
3122 9153 3122 9152 3123 9151 3123 9149
3125 9148 3126 9148
TIME...MOT...LOC 2117Z 271DEG 22KT 3117 9145Special weather statement, Jul 13, 4:19 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 419 PM CDT WED JUL 13 2016 LAZ037-071-132145- NORTHERN TANGIPAHOA-ST. HELENA- 419 PM CDT WED JUL 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TANGIPAHOA AND NORTHEASTERN ST. HELENA PARISHES... AT 419 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KENTWOOD...OR 10 MILES NORTHEAST OF AMITE...MOVING WEST AT 10 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KENTWOOD...ROSELAND AND TANGIPAHOA. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3095 9036 3083 9034 3072 9061 3099 9065 TIME...MOT...LOC 2119Z 083DEG 9KT 3088 9044
Special weather statement, Jul 13, 4:31 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
431 PM CDT WED JUL 13 2016
LAZ046-132200-
IBERVILLE-
431 PM CDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL IBERVILLE
PARISH...
AT 431 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BAYOU
SORREL... OR 17 MILES SOUTHWEST OF PLAQUEMINE...MOVING NORTHEAST AT
5 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BAYOU SORREL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3013 9146 3014 9147 3018 9147 3028 9135
3005 9118 3004 9122 3004 9123 3003 9124
3006 9127 3006 9134 3005 9137 3010 9138
3010 9146 3011 9147
TIME...MOT...LOC 2131Z 236DEG 6KT 3009 9141Special weather statement, Jul 13, 4:47 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
447 PM CDT WED JUL 13 2016
LAZ047-048-132215-
WEST BATON ROUGE-EAST BATON ROUGE-
447 PM CDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST BATON ROUGE
AND SOUTHWESTERN EAST BATON ROUGE PARISHES...
AT 447 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PORT ALLEN.
THE STORM IS NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...BAKER...PORT ALLEN...ADDIS...BRUSLY...MERRYDALE...
GARDERE...WESTMINSTER...BROWNFIELDS...
INNISWOLD AND BATON ROUGE AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3059 9121 3048 9102 3033 9114 3032 9114
3032 9126 3044 9141
TIME...MOT...LOC 2147Z 041DEG 4KT 3046 9120The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:41 PM CDT | Special Weather Statement | LIX | Hancock | 34 min |
| Jul 13, 3:19 PM CDT | Special Weather Statement | LIX | Stone | 26 min |
| Jul 13, 3:46 PM CDT | Special Weather Statement | LIX | Wilkinson | 29 min |
| Jul 13, 3:54 PM CDT | Special Weather Statement | LIX | Pearl River | 36 min |
| Jul 13, 4:14 PM CDT | Special Weather Statement | LIX | Pearl River | 31 min |
| Jul 13, 4:17 PM CDT | Special Weather Statement | LIX | Wilkinson | 28 min |
| Jul 13, 5:02 PM CDT | Special Weather Statement | LIX | Pike | 28 min |
| Jul 13, 5:57 PM CDT | Special Weather Statement | LIX | Amite | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.